Valproïnezuurintoxicatie door misinterpretatie van plasmaspiegel

Roos Ruiter-Visser, Annemieke Dols, Yvo M. Smulders, Gabriel E. Jacobs, Klaas Jan Nauta

Research output: Contribution to journalArticleProfessional

Abstract

CASE DESCRIPTION: A 65-year-old male with a type 1 bipolar disorder developed a number of neurological symptoms including sluggishness, muscle weakness, difficulty in walking and disorders of micturition after his mood stabiliser was changed to valproic acid. Recognition of drug toxicity was delayed as his total plasma valproic acid levels were within the therapeutic range. Later it became apparent that the patient had toxic unbound valproic acid levels due to hypoalbuminaemia and impaired renal function.
Original languageDutch
JournalNederlands Tijdschrift voor Geneeskunde
Volume162
Publication statusPublished - 2018

Cite this

@article{59eeb3599ea64c6eaf1cd544ff1380a5,
title = "Valpro{\"i}nezuurintoxicatie door misinterpretatie van plasmaspiegel",
abstract = "CASE DESCRIPTION: A 65-year-old male with a type 1 bipolar disorder developed a number of neurological symptoms including sluggishness, muscle weakness, difficulty in walking and disorders of micturition after his mood stabiliser was changed to valproic acid. Recognition of drug toxicity was delayed as his total plasma valproic acid levels were within the therapeutic range. Later it became apparent that the patient had toxic unbound valproic acid levels due to hypoalbuminaemia and impaired renal function.",
author = "Roos Ruiter-Visser and Annemieke Dols and Smulders, {Yvo M.} and Jacobs, {Gabriel E.} and Nauta, {Klaas Jan}",
year = "2018",
language = "Dutch",
volume = "162",
journal = "Nederlands Tijdschrift voor Geneeskunde",
issn = "0028-2162",
publisher = "Bohn Stafleu van Loghum",

}

Valproïnezuurintoxicatie door misinterpretatie van plasmaspiegel. / Ruiter-Visser, Roos; Dols, Annemieke; Smulders, Yvo M.; Jacobs, Gabriel E.; Nauta, Klaas Jan.

In: Nederlands Tijdschrift voor Geneeskunde, Vol. 162, 2018.

Research output: Contribution to journalArticleProfessional

TY - JOUR

T1 - Valproïnezuurintoxicatie door misinterpretatie van plasmaspiegel

AU - Ruiter-Visser, Roos

AU - Dols, Annemieke

AU - Smulders, Yvo M.

AU - Jacobs, Gabriel E.

AU - Nauta, Klaas Jan

PY - 2018

Y1 - 2018

N2 - CASE DESCRIPTION: A 65-year-old male with a type 1 bipolar disorder developed a number of neurological symptoms including sluggishness, muscle weakness, difficulty in walking and disorders of micturition after his mood stabiliser was changed to valproic acid. Recognition of drug toxicity was delayed as his total plasma valproic acid levels were within the therapeutic range. Later it became apparent that the patient had toxic unbound valproic acid levels due to hypoalbuminaemia and impaired renal function.

AB - CASE DESCRIPTION: A 65-year-old male with a type 1 bipolar disorder developed a number of neurological symptoms including sluggishness, muscle weakness, difficulty in walking and disorders of micturition after his mood stabiliser was changed to valproic acid. Recognition of drug toxicity was delayed as his total plasma valproic acid levels were within the therapeutic range. Later it became apparent that the patient had toxic unbound valproic acid levels due to hypoalbuminaemia and impaired renal function.

UR - https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=85055152055&origin=inward

UR - https://www.ncbi.nlm.nih.gov/pubmed/30212012

M3 - Article

VL - 162

JO - Nederlands Tijdschrift voor Geneeskunde

JF - Nederlands Tijdschrift voor Geneeskunde

SN - 0028-2162

ER -